MAUDE Adverse Event Report: Ethicon Inc. PROLENE; Mesh, Surgical, Polymeric

Ethicon Inc. PROLENE; Mesh, Surgical, Polymeric
Catalog Number PMII
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from the analysis of the returned product that confirmed counterfeit was observed.It was reported that a test sample procured during market survey suspected to be counterfeit.There were no reported patient or user harm.There were no significant delays reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/25/2026.H6 component code: c22 - photo analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: how was the product purchased? is there an indication of how the product was distributed? is there any indication of the source? based on the packaging, is there any indication of which market the original genuine product may have come from? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Photo analysis: this is an analysis of a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos show a sales unit package with product name prolene mesh 3inx6in product code pmii, lot #v4003 expiration date 06/2029.As the device was not returned, an analysis investigation could not be performed.The package has multiple discrepancies in the information that do not match the original packaging for ethicon sutures.Based on comparison of the provided image and packaging drawing in internal systems, this is a counterfeit observation on the packaging due to the position of the thumb notch on the pouch.In the provided image, the thumb notch is shifted significantly off-center instead of being aligned with the center of the seal area.The tolerance for the positioning of the thumb notch is 1/16¿.This shift in the positioning of the thumb notch is greater than that tolerance, meaning the pouch would not have been released from the manufacturer for use.Based on the samples received, the product is confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material.As part of post-market surveillance, additional monitoring of claims information will be conducted to detect potential safety signals.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
PROLENE
Common Device Name
Mesh, Surgical, Polymeric
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Aurangabad India
b-15/1, midc area
waluj
aurangabad
IN  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50434368
Report Number2210968-2026-08641
Device Sequence Number10475716
Product Code FTL
UDI-Device Identifier10705031049024
UDI-Public(01)10705031049024(17)290630(10)V4003
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMII
Device Lot NumberV4003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown